Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Sep 6, 2010, 6:15 AM EDT for 20 counties in Indiana. It took effect at Sep 6, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 6:15 AM EDT (10:15 UTC)
- In effect from
- Sep 6, 2010, 12:00 PM EDT
- Expired
- Sep 6, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS83 KIND 061015 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 615 AM EDT MON SEP 6 2010 ...RED FLAG WARNING THIS AFTERNOON... .A COMBINATION OF LOW HUMIDITY...MODERATE WINDS AND DRY VEGETATION FUELS WILL RESULT IN INCREASED WILD FIRE POTENTIAL THIS AFTERNOON. INZ060>063-067>071-061815- /O.UPG.KIND.FW.A.0002.100906T1600Z-100906T2200Z/ /O.NEW.KIND.FW.W.0003.100906T1600Z-100907T0000Z/ SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 615 AM EDT MON SEP 6 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...60...61...62...63...67...68...69...70...71 RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT THIS AFTERNOON AND SURFACE TRANSPORT WINDS WILL INCREASE TO 15 TO 20 MPH. ONE HOUR AND TEN HOUR FUELS ARE AVERAGING FROM 6 TO 8 PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL INDIANA. THIS COMBINATION WILL RESULT IN AN ELEVATED RISK FOR WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ INZ051>053-061815- /O.NEW.KIND.FW.W.0003.100906T1600Z-100907T0000Z/ VIGO-CLAY-OWEN- 615 AM EDT MON SEP 6 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...51...52...53 RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT THIS AFTERNOON AND SURFACE TRANSPORT WINDS WILL INCREASE TO 15 TO 20 MPH. ONE HOUR AND TEN HOUR FUELS ARE AVERAGING FROM 6 TO 8 PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL INDIANA. THIS COMBINATION WILL RESULT IN AN ELEVATED RISK FOR WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
867 WWUS83 KIND 061651 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1251 PM EDT MON SEP 6 2010 ...RED FLAG WARNING THIS AFTERNOON... .A COMBINATION OF LOW HUMIDITY...MODERATE WINDS AND DRY VEGETATION FUELS WILL RESULT IN INCREASED WILD FIRE POTENTIAL THIS AFTERNOON. INZ045>048-054>056-064-070000- /O.EXA.KIND.FW.W.0003.000000T0000Z-100907T0000Z/ PUTNAM-HENDRICKS-MARION-HANCOCK-MORGAN-JOHNSON-SHELBY-BARTHOLOMEW- 1251 PM EDT MON SEP 6 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...45...46...47...48...54...55...56...64 RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT THIS AFTERNOON AND SURFACE TRANSPORT WINDS WILL INCREASE TO 15 TO 20 MPH. ONE HOUR AND TEN HOUR FUELS ARE AVERAGING FROM 6 TO 8 PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL INDIANA. THIS COMBINATION WILL RESULT IN AN ELEVATED RISK FOR WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ INZ051>053-060>063-067>071-070000- /O.CON.KIND.FW.W.0003.000000T0000Z-100907T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 1251 PM EDT MON SEP 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...51...52...53...60...61...62...63...67...68 ...69...70...71 RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT THIS AFTERNOON AND SURFACE TRANSPORT WINDS WILL INCREASE TO 15 TO 20 MPH. ONE HOUR AND TEN HOUR FUELS ARE AVERAGING FROM 6 TO 8 PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL INDIANA. THIS COMBINATION WILL RESULT IN AN ELEVATED RISK FOR WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
071 WWUS83 KIND 062357 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 757 PM EDT MON SEP 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 800 PM EDT... .AS TEMPERATURES AND WINDS DECREASE...WILD FIRE POTENTIAL WILL DECREASE OVERNIGHT. INZ045>048-051>056-060>064-067>071-070100- /O.EXP.KIND.FW.W.0003.000000T0000Z-100907T0000Z/ PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON- 757 PM EDT MON SEP 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...45...46...47...48...51...52...53...54...55 ...56...60...61...62...63...64...67...68...69...70 ...71 $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Sep 6, 4:06 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 6, 4:06 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 406 AM EDT MON SEP 6 2010 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS...A WEAK UPPER DISTURBANCE PASSING THROUGH NORTHERN ILLINOIS WILL MOVE EAST ACROSS NORTHERN INDIANA THIS MORNING KEEPING CHANCES FOR MEASURABLE PRECIPITATION NORTH OF THE AREA. TONIGHT A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA ON TUESDAY AND TUESDAY NIGHT BRINGING WITH IT SMALL CHANCES FOR THUNDERSTORMS. HIGH PRESSURE BUILDS BACK IN ON WEDNESDAY AND THURSDAY BEFORE THE NEXT ORGANIZED SYSTEM ARRIVES AROUND THURSDAY NIGHT OR FRIDAY. && .NEAR TERM /TODAY/... KEPT FORECAST HIGHS FROM PREVIOUS FORECAST WHICH IS BASICALLY A COUPLE DEGREES WARMER THAN GUIDANCE. THIS METHOD HAS VERIFIED WELL PAST COUPLE DAYS AND AIR MASS IS ESSENTIALLY UNCHANGED. ADDED A CHANCE FOR SPRINKLES IN THE NORTH THROUGH MID MORNING BASED ON CURRENT OBSERVATIONS OF WEAK UPPER DISTURBANCE MOVING THROUGH NORTHERN ILLINOIS. DID NOT ADD MEASURABLE PRECIPITATION AS THE DRY COLUMN OVER OUR AREA IS CAUSING MOST ANYTHING THAT APPROACHES TO EVAPORATE. THIS WILL CAUSE SOME MORE CLOUDS OVER THE NORTHERN HALF OF THE AREA AS WELL THROUGH THE MORNING HOURS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... FORECAST FOCUS IS ON POPS TONIGHT THROUGH WEDNESDAY. GFS IS SLIGHTLY WEAKER AND FASTER THAN THE NAM WITH THE LOW PRESSURE SYSTEM TRAVERSING THE WESTERN GREAT LAKES TONIGHT THROUGH WEDNESDAY BUT NOT ENOUGH TO MAKE FOR APPRECIABLY DIFFERENT FORECASTS SO A BLEND WAS USED. SOME FORCING MOVES THROUGH TONIGHT WITH A 40-50 KT LOW LEVEL JET PASSING THROUGH AHEAD OF THE COLD FRONT. FORECAST SOUNDINGS ARE SO DRY HOWEVER ITS HARD TO SEE HOW ANYTHING COULD FORM EXCEPT PERHAPS FOR A FEW CLOUDS. BY TUESDAY AFTERNOON SOUNDINGS HAVE MOISTENED SOME /AT LEAST ENOUGH TO CREATE SOME INSTABILITY/ BUT THE LOW LEVEL JET HAS MOVED OFF BY THIS POINT. UPPER FORCING ALL STAYS WELL NORTH OF THE AREA. HOWEVER THE COLD FRONT LOOKS TO BE MOVING THROUGH DURING THIS TIME AND FRONTOGENESIS WITH THE FRONT LOOKS DECENT. MET/MAV POPS FOR TUESDAY AFTERNOON ARE VERY LOW...DRY IN MOST PLACES TO SLIGHT CHANCE IN OTHERS. OPERATIONAL NAM AND GFS ARE STAYING DRY OR CLOSE TO IT AS WELL. SREFS HOWEVER ARE THROWING OUT LIKELIES ACROSS THE EASTERN COUNTIES. HAVE A CONCERN THAT ALTHOUGH DO NOT EXPECT WIDESPREAD PRECIPITATION ACROSS THE AREA THAT ENOUGH MOISTURE COULD RETURN THAT WHEN COMBINED WITH THE FRONTAL PASSAGE COULD SEE SOME THUNDERSTORMS FORM. WITH THIS IN MIND HAVE GONE WITH LOW CHANCES IN THE SOUTH AND SLIGHT CHANCE CENTRAL FOR THE AFTERNOON TO COINCIDE WITH FRONTAL PASSAGE. MODELS SHOW FRONT SLOWING AFTER 0Z AND HAVE KEPT CHANCE POPS IN THE SOUTH THROUGH 6Z FOR THIS REASON. AFTER 6Z HAVE JUST HELD ONTO A SLIGHT CHANCE IN THE FAR SOUTH IN CASE THE MODELS ARE MOVING THINGS OUT TOO FAST. BY WEDNESDAY MORNING FOLLOWING ALL OPERATIONAL MODELS WITH KEEPING THINGS DRY. WENT WITH WARMER MAV TONIGHT WITH STRONG WARM ADVECTION FROM LOW LEVEL JET. TUESDAY WENT WITH WARMER MAV AND ADDED 2 TO MATCH RECENT VERIFICATION. TUESDAY NIGHT WENT A BIT WARMER THAN GUIDANCE AS COLD AIR LOOKS LIKE IT WILL GET STUCK UP A LITTLE FURTHER NORTH WITH THE FRONT STALLING. && .LONG TERM /WEDNESDAY NIGHT TO SUNDAY/... FORECAST ISSUES ARE RAIN CHANCES FRIDAY AND SATURDAY. MODELS ALL SIMILAR AT LEAST INTO LATE WEEK WHEN SLIGHT DIFFERENCES ARISE RELATED TO NEXT RAIN CHANCES. WILL USE BLEND OF MODEL SOLUTIONS THROUGHOUT BUT LEAN TO SLOWER EURO RAIN ARRIVAL LATE WEEK AS THIS MODEL USUALLY IS BETTER AT LONGER RANGES AND THIS ALSO FAVORS RECENT DRY CONDITIONS WHICH HAVE BEEN IMPACTING AND DIMINISHING RAIN CHANCES. HIGH PRESSURE MOVES ACROSS GREAT LAKES AND BRINGS DRY WEATHER AND TEMPS JUST SLIGHTLY ABOVE NORMAL INTO FRIDAY. MOSTLY CLOUD FREE PERIOD WITH MODERATELY LOW DEWPOINTS AND NOT OVERLY STRONG WIND WILL MAINTAIN THE LARGE DIURNAL DAILY TRENDS. WILL STAY CLOSE TO COOLEST MOS MINS AND WARMEST MOS MAXS. LATE WEEK SYSTEM MODEL DIFFERENCES TIE TO COMBINATION OF ANOTHER PRETTY STRONG SHORT WAVE DROPPING INTO THE PLAINS THURSDAY AND APPROACHING OUR AREA BY THE FRIDAY COUPLED WITH GULF MOISTURE RETURN. KEY HERE IS CURRENT DISTURBANCE IN WESTERN GULF GETTING DRAWN UP INTO APPROACHING SYSTEM MID TO LATE WEEK. MODELS DIFFER SOME ON TIMING. A COMBINATION OF WARM FRONT MOVING EAST ACROSS AREA SATURDAY AND THEN COLD FRONT SUNDAY PROVIDE MECHANISM TO DRAW MOISTURE NORTH AND PROVIDE LIFT SO PRECIP CHANCES FRIDAY AND SATURDAY APPEAR TO BE BEST IN QUITE AWHILE. BUT BIG QUESTION MARK IS THAT THIS IS STILL NEARLY A WEEK AWAY AND WE SOILS STILL REMAIN VERY DRY SO A WAIT AND SEE IS CERTAINLY IN ORDER. && .AVIATION /060600Z TAF ISSUANCE/... SCATTERED CONVECTION PROBABLE OVERNIGHT INTO THE EARLY MORNING HOURS ACROSS IOWA INTO THE SOUTHERN GREAT LAKES ALONG THE LOW LEVEL JET...BUT ANY CONVECTION EXPECTED TO STAY TO THE NORTHWEST OF THE TAF SITES. SURFACE WIND GUSTS 20-24KTS FROM 160-180 HEADINGS APPEAR PROBABLE TO DEVELOP AFTER 061700Z. NO CEILING OR VISIBILITY ISSUES EXPECTED IN THE VICINITY OF THE TAF SITES THROUGH THE NEXT 24 HOURS. && .IND WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS AFTERNOON FOR INZ060>063-067>071. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....TUCEK/CP AVIATION...JAS/JH
Hazardous weather outlook, Sep 5, 3:00 PM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT SUN SEP 5 2010 INZ021-028>031-035>049-051>057-060>065-067>072-061900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 300 PM EDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND AGAIN FRIDAY AND SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DRY VEGETATION...LOW HUMIDITY AND MODERATE BREEZES MONDAY WILL RESULT IN AN ELEVATED RISK FOR FIRE CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.